Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

August 2, 2017Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 2, 2017, 3:50 PM EDT for Indian River County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2017, 3:50 PM EDT (19:50 UTC)
Expired
Aug 2, 2017, 4:45 PM EDT
In force
55 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2017-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2017-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
516 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WWUS82 KMLB 021950
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
350 PM EDT WED AUG 2 2017
 
FLZ053-054-058-059-022045-
St. Lucie FL-Okeechobee FL-Osceola FL-Indian River FL-
350 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER AND SOUTHEASTERN OSCEOLA
COUNTIES UNTIL 445 PM EDT...

At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prarie Preserve, or 8 miles west of Fort Drum, moving
northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2755 8036 2745 8064 2740 8081 2754 8107
      2784 8092 2784 8087 2782 8087 2782 8051
      2783 8050 2783 8041
TIME...MOT...LOC 1949Z 224DEG 24KT 2754 8094 

$$

Johnson

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:46 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 2, 2:46 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
246 PM EDT Wed Aug 2 2017

.DISCUSSION...

...Increasing Precipitation Chances Into Thursday...
...Heat Index Values 100 to 105 Thursday and Friday...

Current-Tonight...Earlier mentioned convective cluster moving inland
with upper cloud shield out ahead of it. This will limit maximum
heating across some of our northern/central areas. 915 MHZ Cape wind
profilers still predominantly SWRLY this afternoon. Storm steering
flow remains around 20 mph toward the northeast. Low level ridge
axis venturing northward from south FL towards the south-central
peninsula. PWAT values remain deeply moist in upwards of 2 inches
areawide. Recent radar trends show developing/increasing convective
coverage/intensity over our western CWA. This trend will continue
eastward into late afternoon/early evening. Much of this activity
will continue off of the east coast and become a threat to small
craft boating on the intracoastal and near shore Atlc waters.
Additional intensification of convection may occur near the
Space/Treasure coasts as a struggling ECSB has developed here.

Storm threats to include torrential downpours with any training of
cells leading to minor/nuisance flooding of prone areas or locations
that have received abundant rainfall recently. Frequent lightning
and gusty winds all in play. Diurnal precip will wind down late this
evening and overnight. Min temps in the L/M70s. S/SW surface winds
becoming light again this evening.

Thu-Thu night...Atlantic ridge axis to move from south-central FL
into the central peninsula during the day. Early morning light
SSW/SW winds will back to ESE/SE from the east coast inland as the
ECSB develops and moves slightly further inland on this day,
especially across the Treasure Coast. SCT tsra forecast for the
afternoon/evening. Another day of PWATs flirting with 2.00 inches,
but models do show drying moving up from the south late Thu
afternoon and overnight. SW steering flow still stout at 20-25 mph.
Highs mainly L90 areawide. Lows in the 70s.

...Previous Extended Forecast Discussion...

Fri-Fri Night... The mid level ridge will strengthen from S FL
eastward across the Atlantic as the the low level ridge lifts
northward toward central FL. With the building ridge aloft rain
chance will be substantially lower than Thursday with dry weather
for the Treasure coast and a slight chance for afternoon storms
across northern areas and the interior. Highs will range from the
lower 90s coast to the mid 90s interior.

Sat-Thu... The mid level ridge east of the state and the low level
ridge axis transitioning northward into next week will continue a
low level south-southeast to southeast flow across the area. Shower
and thunderstorm chances will average in the scattered range over
the weekend into next week with overall lower rain chances along the
immediate coast with the east coast sea breeze moving inland each
afternoon. Highs will reach around 90 to the lower 90s near the east
coast and in the lower to mid 90s across the interior each day. Lows
in the mid to upper 70s.

&&

.AVIATION...SCT-NMRS forecast convection this afternoon/evening
will gradually dissipate later tonight with cloud debris thinning
overnight. Tempo IFR/MVFR in showers/storms. LLVL ridge axis will
build from south-central FL late today into the central peninsula on
Thu. One more active day for convection Thu afternoon before drying
forecast to move into the area Thu night-Fri.

&&

.MARINE...Afternoon-Tonight...The Atlc high pressure ridge axis will
slowly build north into south-central FL. Flow will vary from SSW-
SSE through the period with speeds generally around 10 kts. Seas
mainly 2-3 ft. Mariners will need to watch for offshore moving
convection later today and tonight especially north of Sebastian
Inlet. Locally higher winds/seas invof storms. Lightning, torrential
downpours, and gusty winds all a threat to mariners. Dominant pds 7-
8sec.

Thu-Thu Night...The ridge axis will keep pushing slowly north into
the central FL peninsula. Winds S/SW ahead of ridge and S/SE behind
it. Speeds may increase over the open Atlc from around 10 kts to 10-
15 kts. Offshore storm steering flow, especially north of Sebastian
Inlet. Seas continue 2-3 ft.

...Previous Extended Marine Forecast Discussion...

Fri...South winds to 10 knots in the morning will become southeast
10-15 knots into the afternoon with a lower coverage of showers and
storms with drying from the mid level ridge aloft expected. Seas 3
ft central/nrn waters to 2 ft south.

Sat-Sun...S/SE winds Saturday will become southeast 10-15 knots
Sunday with seas 3 ft near shore to 3-4 ft offshore as winds pick up
some and an east swell continues.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  90  75  92 /  50  60  40  40
MCO  74  93  76  95 /  50  50  30  20
MLB  76  92  77  92 /  50  40  30  10
VRB  74  92  76  92 /  40  30  20  10
LEE  75  90  75  96 /  50  60  30  40
SFB  75  92  76  96 /  50  60  30  30
ORL  75  92  77  96 /  50  50  30  30
FPR  75  93  75  92 /  40  30  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

FORECAST GRIDS...Sedlock
AVIATION/RADAR/IMPACT WEATHER...Cristaldi
Hazardous weather outlook, Aug 2, 3:19 PM EDT, 31 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
319 PM EDT Wed Aug 2 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-030300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
319 PM EDT Wed Aug 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A deep and steady southwest flow will tap high moisture over the
Gulf of Mexico and pull it across central Florida this afternoon and
early evening. At the same time, cool air aloft will slowly work its
way into the state, making the local airmass more unstable. As a
result, showers and thunderstorms will be scattered to numerous over
most of east central Florida. The main storm hazards will be
frequent lightning strikes and wind gusts between 40 and 50 mph.

.FLOOD IMPACT...
Soil moisture across east central Florida is high due to recent
heavy rain. Widespread showers and thunderstorms today could
produce additional heavy rain, leading to ponding on roadways and
other poorly drained areas.

.RIP CURRENT IMPACT...
Long period northeast swells will produce a moderate rip current
threat along area beaches today. The threat level will peak between
3:00 PM and 7:00 PM due to tidal effects. Check with ocean rescue
personnel about hazards when arriving at the beach. Only swim near a
lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Widespread showers and thunderstorms are expected this afternoon and
evening. Storm motion will be to the east-northeast at 15 to 20 mph.
Wind gusts to around 35 knots will be possible with a few of the
storms especially over inland lakes, as well as the Intracoastal and
nearshore Atlantic waters as the storms move offshore.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Scattered showers and storms with a potential for heavy rainfall are
expected across east central Florida on Thursday. Minor flooding of
roadways and poor drainage areas is possible along with a few
stronger storms producing frequent lightning strikes and strong
gusty winds.

Very warm temperatures and high humidity will combine Thursday and
Friday to create the potential for dangerous heat illnesses.

An elevated rip current risk will continue at area beaches through
late week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Bragaw/Sedlock

In the hours before

Special weather statement, Aug 2, 2:12 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
212 PM EDT WED AUG 2 2017

FLZ045-053-021915-
Osceola FL-Orange FL-
212 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND CENTRAL
OSCEOLA COUNTIES UNTIL 315 PM EDT...

At 208 PM EDT, Doppler weather radar was tracking a line of strong
thunderstorms approaching the Kissimmee River from Champions Gate
and Poinciana south to Lake Kissimmee and State Road 60. Movement
was northeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Poinciana, Kissimmee, Saint Cloud, South Orlando, Celebration,
Lake Kissimmee and Lake Marian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Lake Kissimmee or the Toho Lakes, get out of the water
now, and move indoors or inside to safety, or a nearby vehicle if
caught outdoors. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 2846 8165 2845 8128 2834 8117 2814 8113
      2784 8099 2767 8114 2782 8121 2786 8130
      2792 8131 2800 8139 2800 8142 2806 8146
      2801 8138 2808 8135 2809 8145 2814 8146
      2814 8152 2820 8152 2826 8156 2826 8166
TIME...MOT...LOC 1808Z 210DEG 19KT 2820 8176 2814 8155 2801 8149 2786
8149 2759 8132

Cristaldi
Special weather statement, Aug 2, 2:34 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
234 PM EDT WED AUG 2 2017

FLZ041-044>046-144-021915-
Northern Lake County FL-Inland Volusia County FL-Orange FL-
Seminole FL-Southern Lake County FL-
234 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE...
NORTHWESTERN ORANGE AND NORTHWESTERN VOLUSIA COUNTIES UNTIL 315 PM
EDT...

At 233 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to near Eustis to near
Groveland to near Lake Louisa to near Four Corners. Movement was
southeast at 20 mph.

Winds of 40 to 45 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2891 8175 2896 8175 2896 8166 2905 8166
      2906 8164 2928 8164 2932 8168 2937 8146
      2940 8142 2926 8142 2926 8134 2919 8131
      2915 8127 2845 8118 2847 8190 2865 8193
TIME...MOT...LOC 1833Z 295DEG 18KT 2931 8169 2890 8160 2859 8180 2851
8169 2839 8168

Cristaldi
Special weather statement, Aug 2, 2:40 PM EDT, 1 hour 10 minutes before
Special Weather Statement...Corrected
National Weather Service Melbourne FL
240 PM EDT WED AUG 2 2017

FLZ041-044>046-144-021915-
Northern Lake County FL-Inland Volusia County FL-Orange FL-
Seminole FL-Southern Lake County FL-
240 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE...
NORTHWESTERN ORANGE AND NORTHWESTERN VOLUSIA COUNTIES UNTIL 315 PM
EDT...

At 233 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to near Eustis to near
Groveland to near Lake Louisa to near Four Corners. Movement was
northeast at 20 mph.

Winds of 40 to 45 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2891 8175 2896 8175 2896 8166 2905 8166
      2906 8164 2928 8164 2932 8168 2937 8146
      2940 8142 2926 8142 2926 8134 2919 8131
      2915 8127 2845 8118 2847 8190 2865 8193
TIME...MOT...LOC 1833Z 235DEG 18KT 2931 8169 2890 8160 2859 8180 2851
8169 2839 8168

Cristaldi
Special weather statement, Aug 2, 3:05 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
305 PM EDT WED AUG 2 2017

FLZ045-047-053-147-022030-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
Orange FL-
305 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR BREVARD...SOUTHEASTERN ORANGE AND
NORTHEASTERN OSCEOLA COUNTIES UNTIL 430 PM EDT...

At 301 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Nona to Kenansville. Movement was
northeast at 35 mph.

These storms will collide with the east coast sea breeze as they
approach the coast, resulting in rapid development of additional
strong storms.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Titusville, Cape Canaveral, Cocoa, Coach Beach, Rockledge, Viera,
Suntree, Melbourne, West Melbourne, Palm Bay, Malabar, Satellite
Beach, Indian Harbour Beach, Indialantic, and Melbourne Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near any inland lakes or the Intracoastal Waterway in
Brevard County, get out of the water now and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2784 8048 2785 8049 2784 8050 2784 8099
      2814 8113 2833 8117 2844 8127 2879 8068
      2860 8054 2846 8049 2839 8056 2835 8057
      2815 8055 2784 8040
TIME...MOT...LOC 1901Z 246DEG 37KT 2844 8123 2789 8097

Cristaldi
Special weather statement, Aug 2, 3:14 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
314 PM EDT WED AUG 2 2017

FLZ041-044>046-141-147-022000-
Northern Lake County FL-Northern Brevard County FL-
Inland Volusia County FL-Orange FL-Seminole FL-
Coastal Volusia County FL-
314 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE...
NORTHWESTERN BREVARD...CENTRAL ORANGE AND VOLUSIA COUNTIES UNTIL 400
PM EDT...

At 312 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Pierson to DeLeon Springs to
Wekiwa Springs State Park to near Conway. Movement was northeast at
30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange and Sanford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on near Lakes George, Monroe, Jessup, Harney, or the Intracoastal
Waterway, get out of the water now and move indoors or inside a
vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.

&&

LAT...LON 2943 8107 2909 8090 2880 8068 2843 8129
      2866 8157 2907 8145 2933 8158 2935 8156
      2938 8145 2940 8142 2926 8142 2927 8115
      2941 8116 2943 8111
TIME...MOT...LOC 1912Z 223DEG 25KT 2933 8149 2914 8136 2870 8147 2848
8129

Cristaldi
Special weather statement, Aug 2, 3:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
350 PM EDT WED AUG 2 2017

FLZ053-054-058-059-022045-
St. Lucie FL-Okeechobee FL-Osceola FL-Indian River FL-
350 PM EDT WED AUG 2 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE...INDIAN RIVER AND SOUTHEASTERN OSCEOLA
COUNTIES UNTIL 445 PM EDT...

At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kissimmee Prarie Preserve, or 8 miles west of Fort Drum, moving
northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2755 8036 2745 8064 2740 8081 2754 8107
      2784 8092 2784 8087 2782 8087 2782 8051
      2783 8050 2783 8041
TIME...MOT...LOC 1949Z 224DEG 24KT 2754 8094

Johnson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:12 PM EDTSpecial Weather StatementMLBOsceola63 min
Aug 2, 2:34 PM EDTSpecial Weather StatementMLBLake, Orange41 min
Aug 2, 2:40 PM EDTSpecial Weather StatementMLBLake, Orange35 min
Aug 2, 3:05 PM EDTSpecial Weather StatementMLBBrevard85 min
Aug 2, 3:14 PM EDTSpecial Weather StatementMLBOrange, Seminole, Volusia46 min
Aug 2, 3:26 PM EDTSpecial Marine WarningMLB2 hr
Aug 2, 4:59 PM EDTSpecial Weather StatementMLBOkeechobee61 min
Aug 2, 6:02 PM EDTSpecial Weather StatementMLBSaint Lucie58 min
Aug 2, 7:53 PM EDTSpecial Weather StatementMLBMartin67 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.